Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 7, 2012, 3:34 PM CDT for Mason County, Menard County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 3:34 PM CDT (20:34 UTC)
- Expired
- May 7, 2012, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 116 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:50 PM CDT | HAIL 2 | 3 Ene Erna, TX | TWO INCH DIAMETER HAIL ON HUNGRY HOLLOW ROAD. REPORT VIA MASON NEWS. |
| May 7, 4:20 PM CDT | HAIL 1.5 | 1 Nne Streeter, TX | TIME ESTIMATED FROM RADAR. REPORT FROM THE MASON COUNTY NEWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
663 WUUS54 KSJT 072034 SVRSJT TXC319-327-072115- /O.NEW.KSJT.SV.W.0075.120507T2034Z-120507T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS... * UNTIL 415 PM CDT * AT 332 PM CDT...A SEVERE THUNDERSTORM WAS 8 MILES WEST OF STREETER...OR 16 MILES WEST OF MASON...MOVING NORTHEAST AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... STREETER BY 355 PM CDT... THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 410 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3093 9950 3076 9927 3070 9947 3076 9954 TIME...MOT...LOC 2035Z 217DEG 11KT 3076 9950 $$ 15
2 follow-up statements
917 WWUS54 KSJT 072045 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT MON MAY 7 2012 TXC319-327-072115- /O.CON.KSJT.SV.W.0075.000000T0000Z-120507T2115Z/ MASON TX-MENARD TX- 345 PM CDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EXTREME EAST CENTRAL MENARD AND WEST CENTRAL MASON COUNTIES... AT 341 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ERNA...OR 15 MILES WEST OF MASON...MOVING NORTHEAST AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL BE NEAR... STREETER BY 355 PM CDT... THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 410 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3093 9950 3076 9927 3073 9947 3076 9953 TIME...MOT...LOC 2046Z 217DEG 11KT 3079 9948 $$ 15
741 WWUS54 KSJT 072101 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 401 PM CDT MON MAY 7 2012 TXC327-072111- /O.CAN.KSJT.SV.W.0075.000000T0000Z-120507T2115Z/ MENARD TX- 401 PM CDT MON MAY 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL MENARD COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3091 9947 3076 9927 3074 9943 3078 9947 TIME...MOT...LOC 2101Z 222DEG 16KT 3081 9940 $$ TXC319-072115- /O.CON.KSJT.SV.W.0075.000000T0000Z-120507T2115Z/ MASON TX- 401 PM CDT MON MAY 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL MASON COUNTY... AT 400 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...OR 11 MILES WEST OF MASON...MOVING NORTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN MASON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3091 9947 3076 9927 3074 9943 3078 9947 TIME...MOT...LOC 2101Z 222DEG 16KT 3081 9940 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:04 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 7, 12:04 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT MON MAY 7 2012 .AVIATION... /18Z UPDATE/ MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. HOWEVER...SOME AREAS OF LOW END VFR CIGS WILL DEVELOP THIS AFTERNOON. CEILINGS SHOULD DEGRADE TO MVFR AT ALL TERMINALS BY 12Z TOMORROW. ISOLD TO SCT TSTMS ARE POSSIBLE ACROSS THE SOUTHERN TERMINALS AFTER 19Z. A FEW STORMS MAY BE SEVERE. MORE WIDESPREAD -RA WILL DEVELOP ACROSS THE SOUTHERN TERMINALS TONIGHT. WINDS WILL BE NORTH TO NORTHEAST AT 5 TO 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 69 54 74 55 / 50 50 20 10 10 SAN ANGELO 63 71 55 74 57 / 70 70 30 20 20 JUNCTION 64 76 59 75 57 / 70 70 60 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 7, 4:41 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 441 AM CDT MON MAY 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 441 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTHWEST OF A STERLING CITY TO EDEN TO JUNCTION LINE. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...THE STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS WEEK. A FEW STORMS MAY APPROACH SEVERE LEVELS ALONG THE I-10 CORRIDOR ON TUESDAY. THE MAIN THREATS WILL BE LARGE HAIL...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 7, 2:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 E WALL 31.37N 100.27W
05/07/2012 E0.88 INCH TOM GREEN TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1200137
PMLocal storm report, May 7, 2:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 2 E WALL 31.37N 100.27W
05/07/2012 E1.00 INCH TOM GREEN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1200138
PMLocal storm report, May 7, 2:35 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL SHERWOOD 31.28N 100.80W
05/07/2012 E0.88 INCH IRION TX PUBLIC
&&
EVENT NUMBER SJT1200139
PMSpecial weather statement, May 7, 2:44 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT MON MAY 7 2012
TXZ073-072045-
CONCHO TX-
244 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR CONCHO
COUNTY...
AT 240 PM CDT...STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER WESTERN PORTIONS OF CONCHO
COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO THE
INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381...THE
INTERSECTION OF US-87 AND RANCH ROAD 2134...THE INTERSECTION OF
US-83 AND RANCH ROAD 765...THE INTERSECTION OF US-83 AND RANCH
ROAD 1929...PAINT ROCK...MILLERSVIEW...LIVE OAK AND EDEN.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3156 10009 3157 9986 3132 9962 3114 9961
3109 9993 3145 10010
TIME...MOT...LOC 1942Z 221DEG 14KT 3129 10002
15Special weather statement, May 7, 3:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CDT MON MAY 7 2012
TXZ049-054-072115-
FISHER TX-NOLAN TX-
325 PM CDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR FISHER
AND NOLAN COUNTIES...
AT 317 PM CDT...AN AREA OF STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF
MARYNEAL...TO LONGWORTH...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO LAKE
SWEETWATER...WASTELLA...ROSCOE...SWEETWATER.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3209 10016 3210 10067 3265 10067 3270 10066
3271 10015
TIME...MOT...LOC 2022Z 217DEG 9KT 3231 10043Local storm report, May 7, 3:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL EDEN 31.22N 99.84W
05/07/2012 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200140
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| May 6, 8:43 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| May 6, 9:01 PM CDT | Special Weather Statement | SJT | Mason | 29 min |
| May 6, 9:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 6, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 61 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| May 6, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 10:38 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 6, 10:42 PM CDT | Tornado Warning | SJT | Kimble, Menard | 33 min |
| May 6, 11:15 PM CDT | Tornado Warning | SJT | Kimble, Menard | 25 min |
| May 7, 12:48 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling | 57 min |
| May 7, 1:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 7, 2:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 28 min |
| May 7, 2:21 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 24 min |
| May 7, 2:40 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| May 7, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 61 min |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 52 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| May 7, 3:12 PM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
| May 7, 3:25 PM CDT | Special Weather Statement | SJT | Nolan | 50 min |
| May 7, 3:35 PM CDT | Special Weather Statement | SJT | Schleicher | 55 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 52 min |
| May 7, 4:03 PM CDT | Special Weather Statement | SJT | Taylor | 57 min |
| May 7, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 38 min |
| May 7, 4:14 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| May 7, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 20 min |
| May 7, 5:19 PM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 7, 5:34 PM CDT | Special Weather Statement | SJT | San Saba | 56 min |
| May 7, 5:57 PM CDT | Special Weather Statement | SJT | Crockett | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.